MAUDE Adverse Event Report: AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH

AV MEDICAL TECHNOLOGIES CHAMELEON; CATHETER, CONTINUOUS FLUSH
Model Number CH07-40-75US
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during procedure, the 7mm balloon was prepped with saline and inserted into the patient through a 6fr sheath.The balloon was inflated using an insufflator.As the balloon was being inflated, the tech noticed that blood was filling the insufflator, indicating the balloon had broken.The balloon was at 6atm when they first noticed blood in the insufflator.They removed the balloon from the patient's arm and noticed that it had burst.The balloon burst on the first inflation.A c-arm x-ray machine was used to check for fragments in the patient.No fragments were created to their knowledge and the device was not repaired.Tego was not utilized.There was no luer adapter issue.The doctor would used 0.035 guidewires in his fistulagram cases and they did not know for certain what make or size he used in the specific procedure.Contrast and saline were used as inflation fluid.Saline was used to flush the balloon and to clean the device.Flushing was performed per the ifu (instructions for use).Nothing unusual observed on the device prior to use.A guidewire and sheath were used alongside the device.No resistance was encountered to their knowledge and the tech did not mention anything about the balloon needing extra force to go through the sheath and into the patient.A dif ferent brand 7mm pta (percutaneous transluminal angioplasty) balloon was used to finish the procedure and the procedure was completed.There was unspecified amount of blood loss.Blood transfusion was not required.No other medical intervention/treatment required as a result of the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, the 7mm balloon was prepped with saline and inserted into the patient through a 6fr sheath.The balloon was inflated using an insufflator.As the balloon was being inflated, the tech noticed that blood was filling the insufflator, indicating the balloon had broken.The balloon was at 6atm when they first noticed blood in the insufflator.They removed the balloon from the patient's arm by pulling it out through the sheath and noticed that it had burst.The balloon burst on the first inflation.A c-arm x-ray machine was used to check for fragments in the patient.No fragments were created to their knowledge.The device was not repaired.Tego was not utilized.There was no luer adapter issue.The doctor would use 0.035 guidewires in his fistulagram cases and they did not know for certain what make or size he used in the specific procedure.Contrast and saline were used as inflation fluid.Saline was used to flush the balloon and to clean the device.Flushing was performed per the ifu (instructions for use) and it was flushed with no issues identified.Nothing unusual observed on the device prior to use.A guidewire and sheath were used alongside the device.No resistance was encountered to their knowledge, and the tech did not mention anything about the balloon needing extra force to go through the sheath and into the patient.A different brand 7mm pta (percutaneous transluminal angioplasty) balloon was used to finish the procedure and the procedure was completed.There was unspecified amount of blood loss.Blood transfusion was not required.No other medical intervention/treatment required as a result of the event.
 
Additional Manufacturer Narrative
Additional information: e1 (prefix).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the balloon had burst longitudinally.It was reported that there was a balloon burst in an unknown direction, and there was leakage through the balloon port.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHAMELEON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv 67770 16
IS  6777016
Manufacturer (Section G)
AV MEDICAL TECHNOLOGIES
21 habarzel street
tel-aviv 67770 16
IS   6777016
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15773759
Report Number3011144059-2022-00008
Device Sequence Number4790308
Product Code KRA
UDI-Device Identifier07290016745030
UDI-Public07290016745030
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2022
Device Model NumberCH07-40-75US
Device Catalogue NumberCH07-40-75US
Device Lot Number22002636
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer11/09/2022
02/22/2023
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date11/28/2022
03/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown